Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Daily Migraines? Weird

Discussion in 'General ME/CFS Discussion' started by tdog333, Nov 10, 2016.

  1. tdog333

    tdog333 Senior Member

    Messages:
    158
    Likes:
    110
    I've been having daily migraines for the past few months, they most often start in the late morning-afternoon.

    They seem to start as tension headaches(back of the head pain), and if I don't do something to stop them, they turn into full blown migraines(one sided, throbbing). This is an every day occurrence.

    My doctors have no idea what's going on, and I can't take triptans every day or I will get rebound headaches.

    I've tried almost everything(butterbur ,feverfew,b2,magnesium,coq10,triptans)

    Here are the things that work: Tylenol, salt, carnatine( glpc form works best), fioricet(Tylenol,caffeine,barbiturate).

    If I take a Tylenol when the headache starts it will completely eliminate it for 6-7 hours. This only works if I take it at the start of my headache.

    I take 1/2 a teaspoon of salt when I wake up, and 1/2 a teaspoon when my headache starts to come on, and this will delay it for 2-3 hours each time I take salt.

    I'm just trying to understand the mechanism by which Tylenol and salt are helping me, so that I can find the root cause for my headaches/migraines.

    Any ideas? Thanks!
     
  2. Denise

    Denise Senior Member

    Messages:
    1,095
    Likes:
    3,447

    It sounds as though (at least) part of the problem might be orthostatic intolerance. This "brochure" may have info that helps you and your doctors.
    Have you had a tilt table test or done the orthostatic standing test?

    Also I don't know how long you tried the supplements/meds you mentioned. Some supplements such as magnesium, feverfew, b2 (these 3 are in a product called MigreLief) have to be taken for an extended period of time (60-90 days) to be effective.
     
    Valentijn and tdog333 like this.
  3. tdog333

    tdog333 Senior Member

    Messages:
    158
    Likes:
    110
    Hmm, thanks for the suggestion I will look into that! (ON occasion)When I stand up I get horrible pain in my head and dizzy for 30 seconds. Sometimes standing up itself will start a headache.

    I took that exact product(migrelief) for 4 bottles, it helps a little bit, but definitely didn't fix anything.
     
    Last edited: Nov 10, 2016
  4. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,824
    Trying to push past OI limits can cause a headache. Might need to lie down more, or sit down more often with your feet up.
     
    Last edited: Nov 10, 2016
    tdog333 and Denise like this.
  5. realturbo

    realturbo Senior Member

    Messages:
    143
    Likes:
    485
    @tdog333 I suspect you have already looked at this - could the migranes be connected with stomach / digestion issues such as gastric stasis? I have read reports where people have benefited from taking enemas. I also came across this article discussing B vitamins might help migraines.
     
    tdog333 likes this.
  6. Webdog

    Webdog Senior Member

    tdog333 likes this.
  7. ryan31337

    ryan31337 Senior Member

    Messages:
    451
    Likes:
    998
    South East, England
    Hi @tdog333,

    Just another suggestion to throw into the mix - have you considered your blood glucose stability as a possible trigger for your migraines?

    This recently became apparent for me. I had have issues with migraines triggering at set times during in the day, which I now realise was due to reactive hypoglycemia. My issue with blood glucose worsened to the point that I was having daily migraines. Thankfully now gone completely on a keto diet (along with all the other horrible stuff that comes with hypos!).

    Good luck,
    Ryan
     
    tdog333 likes this.
  8. tdog333

    tdog333 Senior Member

    Messages:
    158
    Likes:
    110
    @ryan31337 @Webdog @realturbo @Valentijn

    Thanks for the replies!

    I definitely have some GI issues, I have gastroparesis/nausea when I eat large meals or foods I'm sensitive to. If I eat smaller or medium meals it's not as big of a deal, though.

    I notice my headaches definitely get worse after eating. So I'm coming to the conclusion that maybe my blood flow is disrupted, and maybe my blood volume is low like OI.

    It seems that would impair my digestion and potentially cause headaches.

    I actually just got a pair of glasses prescribed for reading/computer a week ago! The Dr. said my eyesight was fine, but that it was a bit strained up close so we are hoping that the near sight glasses will help.

    I have been testing my blood sugar on and off the past couple years but I notice that it does go hypoglycemic pretty easily. I eat a high fat diet(but not keto) which i think might be giving me some insulin issues.

    I think I've figured out why the salt helps so much, I just wonder the mechanism by which the Tylenol helps so much too.
     

See more popular forum discussions.

Share This Page